Japanese Journal of Mathematics

, Volume 2, Issue 2, pp 261–296 | Cite as

Some aspects of the Hodge conjecture

Special Feature: The 1st Takagi Lecture

Abstract.

I will discuss positive and negative results on the Hodge conjecture. The negative aspects come on one side from the study of the Hodge conjecture for integral Hodge classes, and on the other side from the study of possible extensions of the conjecture to the general Kähler setting. The positive aspects come from algebraic geometry. They concern the structure of the so-called locus of Hodge classes, and of the Hodge loci.

Keywords and Phrases:

Hodge classes Chern classes Hodge loci 

Mathematics Subject Classification (2000):

14C30 32J25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Y. André, Déformation et spécialisation de cycles motivés, J. Inst. Math. Jussieu, 5 (2006), 563–603.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Y. André, Pour une théorie inconditionnelle des motifs, Inst. Hautes Études Sci. Publ. Math., 83 (1996), 5–49.MATHCrossRefGoogle Scholar
  3. 3.
    M. Artin and D. Mumford, Some elementary examples of unirational varieties which are not rational, Proc. London Math. Soc. (3), 25 (1972), 75–95.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    M. F. Atiyah and F. Hirzebruch, Analytic cycles on complex manifolds, Topology, 1 (1962), 25–45.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    S. Bando and Y.-T. Siu, Stable sheaves and Einstein–Hermitian metrics, In: Geometry and Analysis on Complex Manifolds, (eds. T. Mabuchi et al.), World Sci. Publ., New Jersey, 1994, pp. 39–50.Google Scholar
  6. 6.
    S. Bloch and H. Esnault, The coniveau filtration and non-divisibility for algebraic cycles, Math. Ann., 304 (1996), 303–314.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    S. Bloch and V. Srinivas, Remarks on correspondences and algebraic cycles, Amer. J. Math., 105 (1983), 1235–1253.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    A. Borel and J.-P. Serre, Le théorème de Riemann–Roch, Bull. Soc. Math. France, 86 (1958), 97–136.MATHMathSciNetGoogle Scholar
  9. 9.
    J. Carlson and P. Griffiths, Infinitesimal variations of Hodge structure and the global Torelli theorem, In: Géométrie Algébrique, (ed. A. Beauville), Sijthoff and Noordhoff, Angers, 1980, pp. 51–76.Google Scholar
  10. 10.
    E. Cattani, P. Deligne and A. Kaplan, On the locus of Hodge classes, J. Amer. Math. Soc., 8 (1995), 483–506.MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    H. Clemens and P. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. of Math. (2), 95 (1972), 281–356.CrossRefMathSciNetGoogle Scholar
  12. 12.
    A. Conte and J. Murre, The Hodge conjecture for fourfolds admitting a covering by rational curves, Math. Ann., 238 (1978), 79–88.MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    P. Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math., 40 (1971), 5–57.MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    P. Deligne, Hodge Cycles on Abelian Varieties (notes by J. S. Milne), Lecture Notes in Math., 900, Springer-Verlag, 1982, pp. 9–100.Google Scholar
  15. 15.
    P. Deligne, P. Griffiths, J. Morgan and D. Sullivan, Real homotopy theory of Kähler manifolds, Invent. Math., 29 (1975), 245–274.MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    S. Druel, Espaces des modules des faisceaux semi-stables de rang 2 et de classes de Chern c 1 = 0, c 2 = 2 et c 3 = 0 sur une hypersurface cubique lisse de \({\mathbb{P}}^4\), Int. Math. Res. Not., 19 (2000), 985–1004.Google Scholar
  17. 17.
    H. Esnault and K. Paranjape, Remarks on absolute de Rham and absolute Hodge cycles, C. R. Acad. Sci. Paris Sér. I Math., 319 (1994), 67–72.MATHMathSciNetGoogle Scholar
  18. 18.
    W. Fulton, Intersection Theory, Ergeb. Math. Grenzgeb. (3), 2, Springer-Verlag, 1984.Google Scholar
  19. 19.
    Ph. Griffiths, Periods of integrals on algebraic manifolds. I, II, Amer. J. Math., 90 (1968), 568–626, 805–865.Google Scholar
  20. 20.
    Ph. Griffiths, On the periods of certain rational integrals. I, II, Ann. of Math. (2), 90 (1969), 460–541.CrossRefGoogle Scholar
  21. 21.
    A. Grothendieck, Hodge’s general conjecture is false for trivial reasons, Topology, 8 (1969), 299–303.MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    F. Hirzebruch, Topological Methods in Algebraic Geometry, 3rd ed., Springer-Verlag, 1966.Google Scholar
  23. 23.
    W. V. D. Hodge, The topological invariants of algebraic varieties, In: Proceedings of the International Congress of Mathematicians, Cambridge, Mass., Aug. 30-Sept. 6, 1950, 1, Amer. Math. Soc., 1952, pp. 182–192.Google Scholar
  24. 24.
    V. Iskovskikh and Y. Manin, Three dimensional quartics and counterexamples to the Lüroth problem, Math. USSR-Sb., 15 (1971), 141–166.CrossRefGoogle Scholar
  25. 25.
    S. Kleiman, Algebraic cycles and the Weil conjectures, In: Dix esposés sur la cohomologie des schémas, North-Holland, Amsterdam, 1968, pp. 359–386.Google Scholar
  26. 26.
    K. Kodaira, On Kähler varieties of restricted type (an intrinsic characterization of algebraic varieties), Ann. of Math. (2), 60 (1954), 28–48.CrossRefMathSciNetGoogle Scholar
  27. 27.
    J. Kollár, Lemma p. 134, In: Classification of Irregular Vvarieties, (eds. E. Ballico, F. Catanese and C. Ciliberto), Lecture Notes in Math., 1515, Springer-Verlag, 1990.Google Scholar
  28. 28.
    J. Kollár, Rational Curves on Algebraic Varieties, Ergeb. Math. Grenzgeb. (3), 32, Springer-Verlag, 1996.Google Scholar
  29. 29.
    J. Kollár, Y. Miyaoka and S. Mori, Rationally connected varieties, J. Algebraic Geom., 1 (1992), 429–448.MATHMathSciNetGoogle Scholar
  30. 30.
    Yu. Manin, Correspondences,motifs and monoidal transformations. (Russian), Mat. Sb. (N. S.), 77 (1968), 475–507.MathSciNetGoogle Scholar
  31. 31.
    D. Markushevich and A. Tikhomirov, The Abel–Jacobi map of a moduli component of vector bundles on the cubic threefold, J. Algebraic Geom., 10 (2001), 37–62.MATHMathSciNetGoogle Scholar
  32. 32.
    H.-W. Schuster, Locally free resolutions of coherent sheaves on surfaces, J. Reine Angew. Math., 337 (1982), 159–165.MATHMathSciNetGoogle Scholar
  33. 33.
    J.-P. Serre, Faisceaux algébriques cohérents, Ann. of Math. (2), 61 (1955), 197–278.CrossRefMathSciNetGoogle Scholar
  34. 34.
    J.-P. Serre, Géométrie algébrique et géométrie analytique, Ann. Inst. Fourier (Grenoble), 6 (1956), 1–42.MathSciNetGoogle Scholar
  35. 35.
    C. Soulé and C. Voisin, Torsion cohomology classes and algebraic cycles on complex projective manifolds, Adv. Math., special volume in honor of Michael Artin, Part I, 198 (2005), 107–127.MATHGoogle Scholar
  36. 36.
    B. Totaro, Torsion algebraic cycles and complex cobordism, J. Amer. Math. Soc., 10 (1997), 467–493.MATHCrossRefMathSciNetGoogle Scholar
  37. 37.
    K. Uhlenbeck and S.-T. Yau, On the existence of Hermitian–Yang–Mills connections in stable vector bundles, Comm. Pure Appl. Math., 39 (1986), 257–293.MATHCrossRefMathSciNetGoogle Scholar
  38. 38.
    C. Voisin, A counterexample to the Hodge conjecture extended to Kähler varieties, Int. Math. Res. Not., 2002 (2002), 1057–1075.MATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    C. Voisin, Hodge Theory and Complex Algebraic Geometry. I, II, Cambridge Stud. Adv. Math., 76, 77, Cambridge Univ. Press, 2003.Google Scholar
  40. 40.
    C. Voisin, On integral Hodge classes on uniruled and Calabi–Yau threefolds, In: Moduli Spaces and Arithmetic Geometry, Adv. Stud. Pure Math., 45, 2006, pp. 43–73.Google Scholar
  41. 41.
    C. Voisin, Hodge loci and absolute Hodge classes, Compos. Math., 143 (2007), 945–958.MATHGoogle Scholar
  42. 42.
    S. Zucker, The Hodge conjecture for cubic fourfolds, Compos. Math., 34 (1977), 199–209.MATHMathSciNetGoogle Scholar

Copyright information

© The Mathematical Society of Japan and Springer 2007

Authors and Affiliations

  1. 1.Institut de Mathématiques de JussieuCNRS UMR 7586ParisFrance

Personalised recommendations